MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH ARTIS Q CEILING; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH ARTIS Q CEILING; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10848281
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Failure to Power Up (1476); Radiation Output Problem (4026)
Health Effect - Clinical Codes Cardiac Arrest (1762); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the artis q ceiling system.At the start up of an emergency procedure, messages regarding memory issues were displayed, resulting in a delay.It was later reported that the patient passed away.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Additional Manufacturer Narrative
The investigation was performed with discussions (considering complaint description, service reports, system history, system log files, & simulation).On (b)(6) 2024, the manufacturer was informed that after start-up of two artis q ceiling systems (sn: (b)(6) for an emergency procedure, the user observed a ¿black screen¿ for both systems in the respective control room.Unfortunately, the patient died.According to information provided, the hospital's internal it department had replaced an existing network printer (kyocera ecosys p3050dn) with a new printer (kyocera ecosyspa5000x) the afternoon before the incident.The existing printer was replaced with the same ip address in use but the latest drivers for the printer had not been installed.However, a test print with 6 pages from one of the two artis q ceiling systems was carried out without any problems.Both artis q ceiling systems were then switched off.For both artis q ceiling systems, the log files show that the windows operating system and the image visualization system (ivs) application processes crashed during boot due to a "no physical and virtual memory" error.The application and windows crashed repeatedly, creating a continuous loop.Therefore, the ivs did not boot, which the user determined as the black screen issue in the control room, and the system started in ¿backup mode¿ only, in which fluoroscopy and acquisition are possible without patient registration and postprocessing in the treatment room.This is a defined system behavior to be able to perform/finish or stop a running procedure in a controlled manner in such an error scenario.However, the system was not used in ¿backup mode¿.It is identified from the log-files that the "no physical and virtual memory" errors were logged soon after the initialization of the printer processes hinting towards problems related to printer drivers or printer settings that do not match with the connected printer.However, from the available log-files it could not be determined which windows process, driver, or application processes caused the ¿out of physical and virtual memory¿ issue.Therefore, the exact root cause of this software issue is undetermined, and simulations were used to determine the cause.In order not to interfere with the customer's operations, the simulations were first carried out on the manufacturer's local test system that was built up to match the customer configuration / hw setup.After unsuccessful attempts with simulations using the same system software version but the hp printers available from the manufacturer, the corresponding kyocera printers, old and new type, were ordered and the drivers used by the customer were installed.In order to get as close as possible to the customer setup, a 1:1-copy of the ivs-disk as an image was requested.After receiving this image, the test system in the lab was re-installed with the image copy of the customer and re-configured from scratch.However, the problem could not be reproduced.Therefore, simulation of the occurred scenario was then planned and organized at the customer¿s site.The manufacturers expert team traveled to the affected customer site and tried to reproduce the problem with available backups from 2024/07/05 and 2024/07/12.Despite repeated attempts of the identical workflow (exchange of network printers) of the customer, which was carried out on the day the error occurred, this system behavior/problem could not be observed.It was not possible to create this problem.The system was then reset to the last installation status, from which a backup was created before the start of the simulations, tested, and returned to the customer.As this is the very first time that this type of problem has been reported, no conclusions can be drawn from previous investigations.Therefore, simulations were used and could not be reproduced.In general, it is not clear how replacing a printer in the network can cause such system behavior.A possible general error that would require corrective measures of the installed base could not be determined by the investigation.

Brand Name
ARTIS Q CEILING
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1~or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1~or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
jenna keefe
40 liberty blvd
malvern, PA 19355
4843234206
MDR Report Key19804887
Report Number3004977335-2024-00084
Device Sequence Number15327519
Product Code OWB
UDI-Device Identifier04056869009988
UDI-Public(01)04056869009988
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K181407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10848281
Device Catalogue Number10848281
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown